Alert archive / West Virginia / Flash Flood Warnings in 2011
Flash Flood Warning 2, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Mar 10, 2011, 3:57 PM EST for Hampshire County, Hardy County, West Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 10, 2011, 3:57 PM EST (20:57 UTC)
- Expired
- Mar 10, 2011, 6:39 PM EST
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hampshire County, WV, Hardy County, WV
The radar
The Sterling radar (KLWX), 115 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 6:00 PM EST | FLASH FLOOD | 1 Nne Mathias, WV | FLASH FLOODING ON CALDWELL HOLLOW ROAD NORTH OF MATHIAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 123 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 462 m²/s²
- 0-3 km storm-relative helicity
- 658 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
497
WGUS51 KLWX 102057
FFWLWX
WVC027-031-110000-
/O.NEW.KLWX.FF.W.0002.110310T2057Z-110311T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
357 PM EST THU MAR 10 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HARDY COUNTY IN EASTERN WEST VIRGINIA...
SOUTHERN HAMPSHIRE COUNTY IN EASTERN WEST VIRGINIA...
* UNTIL 700 PM EST
* AT 355 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN...UP TO ONE INCH IN THE LAST HOUR...THAT HAS
OCCURRED OVER HARDY COUNTY AND EXTREME SOUTHWESTERN HAMPSHIRE
COUNTY. THE RAIN HAS BEEN MOVING OVER THE SAME AREAS...AND WILL
CONTINUE TO DO SO FOR THE REST OF THE AFTERNOON.
* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
INCLUDE MATHIAS AND MOOREFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3924 7844 3893 7873 3888 7880 3883 7881
3877 7887 3878 7891 3884 7898 3882 7902
3883 7907 3933 7886 3936 7883
$$
JE2 follow-up statements
314
WGUS71 KLWX 102220
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
520 PM EST THU MAR 10 2011
WVC027-031-110000-
/O.CON.KLWX.FF.W.0002.000000T0000Z-110311T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDY WV-HAMPSHIRE WV-
520 PM EST THU MAR 10 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EST FOR
SOUTHERN HAMPSHIRE AND HARDY COUNTIES...
AT 516 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE RAIN CONTINUING ACROSS HARDY AND HAMPSHIRE COUNTIES. ROADS
HAVE BEEN REPORTED CLOSED JUST WEST OF MOOREFIELD...AND AS WATER
MOVES DOWNSTREAM...ADDITIONAL FLOODING ISSUES MAY OCCUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOOREFIELD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
THURSDAY EVENING FOR NORTHWESTERN VIRGINIA.
&&
LAT...LON 3924 7844 3893 7873 3888 7880 3883 7881
3877 7887 3878 7891 3884 7898 3882 7902
3883 7907 3933 7886 3936 7883
$$
JE054
WGUS71 KLWX 102339
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
639 PM EST THU MAR 10 2011
WVC027-031-102349-
/O.CAN.KLWX.FF.W.0002.000000T0000Z-110311T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDY WV-HAMPSHIRE WV-
639 PM EST THU MAR 10 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN HAMPSHIRE
AND HARDY COUNTIES...
RAIN HAS EXITED HARDY AND SOUTHERN HAMPSHIRE COUNTIES. THE FLASH
FLOOD WARNING HAS BEEN CANCELLED AND REPLACED WITH A FLOOD WARNING
FOR SLOWER-RESPONDING CREEK AND STREAM FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
THURSDAY EVENING FOR CENTRAL DISTRICT OF COLUMBIA AND SOUTHERN
MARYLAND AND NORTHWESTERN VIRGINIA.
LAT...LON 3924 7844 3893 7873 3888 7880 3883 7881
3877 7887 3878 7891 3884 7898 3882 7902
3883 7907 3933 7886 3936 7883
$$
JEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Mar 10, 3:44 PM EST, 13 minutes earlier.
Area forecast discussion, Mar 10, 3:44 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
344 PM EST THU MAR 10 2011
.SYNOPSIS...
A POTENT UPPER LOW AND COLD FRONT WILL SLOWLY MOVE THROUGH THE AREA
TONIGHT. THE COLD FRONT PUSHES OFF THE COAST EARLY FRIDAY WHILE
THE UPPER LOW GRADUALLY MOVES ACROSS THE NORTHEAST STATES UNTIL
THE BEGINNING OF THE WEEKEND. A WEAK UPPER TROUGH TRACKS NORTH OF
THE AREA SATURDAY...FOLLOWED BY A RETURN OF HIGH PRESSURE SUNDAY
AND MONDAY.
&&
.NEAR TERM /THROUGH FRIDAY/...
MULTIPLE WEATHER HAZARDS WILL AFFECT THE CWA IN ASSOCIATION WITH A
STORM SYSTEM APPROACHING FROM THE WEST. HAZARDS INCLUDE FLOODS AND
FLASH FLOODS...SEVERE WEATHER...COASTAL FLOODING...GALES ON THE
WATERS AND THEN TONIGHT SNOW ACROSS THE WEST. COASTAL FLOODING AND
GALES ON THE WATERS ARE DETAILED BELOW IN THE TIDES/COASTAL FLOODING
AND MARINE SECTIONS RESPECTIVELY. FLOODS AND FLASH FLOODS ARE ALSO
DISCUSSED IN THE HYDROLOGY SECTION BELOW.
OCCLUDED STORM SYSTEM/FRONT TO THE WEST THIS AFTERNOON WILL PROGRESS
TO THE EAST AND MOVE ACROSS THE CWA LATER THIS EVENING/TONIGHT. WITH
DECENT LIFT AND HIGH PRECIPITABLE WATERS...EXPECT WIDESPREAD
SHOWERS WITH THE POTENTIAL FOR EMBEDDED THUNDER AHEAD OF THIS
SYSTEM. WITH HIGH PRECIPITABLE WATERS AND ALREADY SATURATED
GROUND...THE RISK FOR FLOODING WILL PERSIST INTO THE EVENING.
FLOOD WATCH IS IN EFFECT FOR THE ENTIRE CWA UNTIL MIDNIGHT. WHILE
SURFACE INSTABILITY IS WEAK...SLIGHT COOLING ALOFT HAS HELPED TO
STEEPEN LAPSE RATES AND WIND FIELDS/SHEAR PROFILES ARE DECENT...SO
THERE IS A RISK FOR SEVERE WEATHER ESPECIALLY ACROSS THE SOUTHERN
HALF OF THE CWA WHERE ANY STORMS CAN TRANSPORT STRONG AND POSSIBLY
DAMAGING WINDS TO THE SURFACE ALONG WITH THE POSSIBILITY OF AN
ISOLATED TORNADO.
SHOWERS WILL END FROM SOUTHWEST TO NORTHEAST THROUGH THE
EVENING...SO CATEGORICAL POPS REDUCE WITH TIME IN THIS WAY. COLDER
AIR MOVES IN LATER THIS EVENING ACROSS THE HIGHLANDS...AND THIS WILL
CHANGE RAIN OVER TO SNOW. SYNOPTIC LIFT WILL SHIFT TO UPSLOPE
ENHANCED LIFT OVERNIGHT/FRIDAY. SNOW MAY BECOME MODERATE LATER ON
TONIGHT...AND CONTINUE INTO FRIDAY. WILL ISSUE A WINTER WEATHER
ADVISORY FOR 3 TO 5 INCHES OF SNOW FOR THE UPSLOPE COUNTIES.
MEANWHILE EAST OF THE MTNS...ATMOSPHERE SHOULD DRY OUT LATER TONIGHT
INTO FRIDAY. CLOUDS MAY HANG ON FOR A WHILE OVERNIGHT INTO EARLY
FRIDAY...BUT SOME BREAKS IN THE CLOUDS AND PEEKS OF SUNSHINE ARE
EXPECTED ON FRIDAY AS THE UPPER TROUGH SLOWLY ROTATES NORTHEAST FROM
THE CWA.
&&
.SHORT TERM /FRIDAY NIGHT/...
THE CLOSED UPPER LOW WILL START TO PULL AWAY FROM THE REGION FRI NGT
AS A KICKER SHORTWAVE TROUGH DIVES APPROACHES THE GREAT LAKES
REGION. LINGERING WRAP-AROUND MOISTURE WILL HANG AROUND FOR UPSLOPE
SNOW TO CONTINUE INTO THE EVE BEFORE MOISTURE EXITS AND INVERSION
HEIGHTS CRASH OVERNIGHT. ADDITIONAL SNOWFALL AMOUNTS FRI EVE WILL BE
AN INCH OR LESS ALONG THE WRN SLOPES OF THE ALLEGHENY FRONT.
ELSEWHERE...SKIES WILL CONTINUE TO CLEAR AS THE UPPER LOW EXITS. LOW
TEMPS WILL RANGE FROM THE 20S ACROSS HIGHLANDS TO THE MID 30S IN THE
CITIES AND ALONG THE COAST. THE WRN SUBURBS OF DC-BALTIMORE WILL
APPROACH THE FREEZING MARK. A LIGHT BREEZE WILL PREVENT TEMPS FROM
DROPPING MUCH MORE.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
AN UPPER SHORTWAVE TROUGH WILL MOVE ACROSS THE NORTHEAST STATES SAT.
ZONAL FLOW ALOFT SHOULD ALLOW THE LOW AND ACCOMPANIED LIFT TO REMAIN
NORTH OF THE CWA. WILL KEEP LOW CHANCE POPS IN THE FCST FOR THE WRN
SLOPES OF THE ALLEGHENY FRONT AS UPSLOPE FLOW MAY BE ENOUGH FOR A
FEW RAIN SHOWERS TO DEVELOP DURING THE DAY AND RAIN/SNOW SHOWERS SAT
NGT. SFC SLY FLOW AHEAD OF THE LOW WILL ADVECT WARMER AIR INTO THE
REGION ON SAT. TEMPS ACROSS NRN MD WILL BE THE COOL SPOT IN
THE CWA DUE TO CLOUD COVER...WHERE HIGHS WILL BE IN THE MID 50S.
AFTN TEMPS MAY WARM INTO THE MID 60S ACROSS CENTRAL VA WITH MORE SUN.
BEHIND THE DEPARTING LOW...HIPRES BUILDS IN FROM THE NORTH SUN AND
MON. DRY CONDITIONS AND NEAR NORMAL TEMPS ARE EXPECTED DURING THIS
TIME. A WEAK SHORTWAVE TROUGH WILL PROVIDE CLOUDS AND CHANCES FOR
PRECIP LATE MON INTO ERY TUE. WEAK DYNAMICS AND PROGRESSIVE TRACK
WOULD KEEP ANY PRECIP AMOUNTS LIGHT.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
SHOWERS WITH IFR VSBYS AND IFR/MVFR CIGS WILL MOVE ACROSS THE
TERMINALS OVER THE NEXT SEVERAL HOURS...INCLUDING THE AFTERNOON PUSH
AND POSSIBLY ALSO PERSISTING INTO THE EVENING BANK. ALSO HAVE THE
POTENTIAL FOR ISOLATED THUNDERSTORMS FROM CHO UP THROUGH THE DCA-BWI
HUBS WHICH COULD TRANSPORT LOCALLY GUSTY WIND AOA 40 KT TO THE
SURFACE. IF THIS OCCURRED...THE WINDOW LOOKS TO BE FROM 21-22Z AT
CHO AND 22Z-01Z AT THE DCA-BWI HUBS. FRONT MOVES ACROSS THE REGION
LATER THIS EVENING WITH A WIND SHIFT TO THE WEST. LAMP LINGERS
IFR CIGS AFTER THE WIND SHIFT ALL THE WAY TO 13-14Z. THERE MAY BE
SOME LOW LEVEL MOISTURE LINGERING BUT FAVOR MET MOS IN IMPROVING
CIGS SHORTLY AFTER THE WIND SHIFT. SHORT RANGE ENSEMBLES FAVOR
THIS SOLUTION TOO. EVENING SHIFT WILL OBVIOULSY HAVE TO FURTHER
INSPECT. EITHER WAY...VFR SHOULD RETURN FOR FRIDAY.
VFR CIGS/VSBYS FRI NGT THRU ERY NEXT WEEK. A STRENGTHENING PRESSURE
GRADIENT BETWEEN LOPRES MOVING ACROSS SOUTHEAST CANADA AND HIPRES
OVER THE SOUTHEAST WILL RESULT IN STRONGER WIND GUSTS AROUND 25 KT
ON SAT.
&&
.MARINE...
SOUTHEAST FLOW HAS BEEN EFFICIENTLY TRANSPORTING AROUND 30 KT
GUSTS UP THE BAY/LOWER POTOMAC THIS AFTERNOON. SHOWERS OVERHEAD
COULD TRANSPORT LOCALLY HIGHER GUSTS DOWN. GALES ARE IN EFFECT
THROUGH THIS EVENING FOR THESE AREAS...WITH A SMALL CRAFT ADVISORY
IN EFFECT FOR THE REMAINDER OF THE WATERS. THE GALE AREAS RAMP
DOWN TO A SMALL CRAFT ADVISORY LATER THIS EVENING. AS A FRONT
MOVES THROUGH...WEST WINDS ARE NOT FORECAST TO BE AS GUSTY
OVERNIGHT INTO EARLY FRIDAY BUT ENOUGH FOR A LOW END SCA.
WINDS SHOULD REMAIN BELOW SCA LVLS FRI NGT. WILL NEED TO WATCH THE
POTENTIAL FOR A SCA ACROSS THE SRN MD CHSPK BAY THOUGH AS 20 KT
WINDS WILL EXIST NOT TOO FAR OFF THE SFC. WITH A TIGHT PRESSURE
GRADIENT BETWEEN LOPRES TRACKING TO THE NORTH AND HIPRES OVER THE
SOUTHEAST...SCA WINDS LIKELY FOR MOST OF THE WATERS THIS WEEKEND.
&&
.HYDROLOGY...
AREAL AND SMALL STREAM FLOODING CONCERNS WILL CONTINUE ACROSS THE
ENTIRE CWA THROUGH THIS EVE. HEAVY RAIN AHEAD OF A SLOW-MOVING COLD
FRONT WILL IMPACT THE AREA FOR THE REST OF THE AFTN INTO THE EVE.
ADDITIONAL PRECIP AMOUNTS DURING THIS TIME WILL RANGE FROM 0.5 TO
1.5 INCHES WITH THE HIGHEST AMOUNTS ACROSS NORTHEAST MD. HIGHER
TOTALS MAY OCCUR IN CONVECTIVE STORMS.
ONCE THE FRONT CLEARS THE AREA AROUND MIDNIGHT...FOCUS WILL TURN TO
THE LARGER CREEKS AND MAIN-STEM RIVER FLOODING ACROSS THE POTOMAC
AND RAPPAHANOCK. THE UPPER POTOMAC AND ITS TRIBUTARIES WILL LIKELY
REACH FLOOD STAGE BY FRI MRNG WHILE FARTHER DOWNSTREAM LOCATIONS
/FROM POINT OF ROCKS DOWNSTREAM/ WILL CREST ABOVE FLOOD STAGE FROM
FRI AFTN INTO SAT. MODERATE RIVER FLOODING ARE FORECASTED FOR THE
CONOCOHEAGUE CREEK...MONOCACY RIVER AND POINT OF ROCKS.
&&
.TIDES/COASTAL FLOODING...
NEXT HIGH TIDE IS EXPECTED TO EXPERIENCE MODERATE TIDAL FLOODING
DURING THE HIGH TIDE CYCLE THIS AFTERNOON/EVENING. COASTAL FLOOD
WARNING IS IN EFFECT. BEYOND THAT...COASTAL FLOOD ADVISORIES MAY BE
NECESSARY TO COVER MINOR FLOODING.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR DCZ001.
COASTAL FLOOD WARNING UNTIL 3 AM EST FRIDAY FOR DCZ001.
MD...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR MDZ003>007-009>011-
013-014-016>018-501-502.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM EST
FRIDAY FOR MDZ501.
COASTAL FLOOD WARNING UNTIL 3 AM EST FRIDAY FOR MDZ007-011-013-
014-016>018.
VA...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR VAZ025>031-036>040-
042-050>057-501>504.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM EST
FRIDAY FOR VAZ503.
COASTAL FLOOD WARNING UNTIL 3 AM EST FRIDAY FOR VAZ052>055-057.
WV...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR WVZ050>053-055-
501>506.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM EST
FRIDAY FOR WVZ501-503-505.
MARINE...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 1 PM EST FRIDAY
FOR ANZ531>534-537>543.
GALE WARNING UNTIL 9 PM EST THIS EVENING FOR ANZ531>534-
537>543.
SMALL CRAFT ADVISORY UNTIL 1 PM EST FRIDAY FOR ANZ530.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR ANZ535-536.
&&
SYNOPSIS...BPP/JRK
NEAR TERM...BPP
SHORT TERM...JRK
LONG TERM...JRK
AVIATION...JRK/BPP
MARINE...JRK/BPP
HYDROLOGY...JRK
TIDES/COASTAL FLOODING...BPPHazardous weather outlook, Mar 10, 3:57 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 357 PM EST THU MAR 10 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 111000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 357 PM EST THU MAR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR SPOTSYLVANIA...STAFFORD AND KING GEORGE COUNTIES. IF THUNDERSTORMS HOLD TOGETHER...THIS MAY EVENTUALLY NEED TO BE EXPANDED INTO SOUTHERN MARYLAND. SCATTERED THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. THERE IS ALSO THE POSSIBILITY OF AN ISOLATED TORNADO. A COASTAL FLOOD WARNING REMAINS IN EFFECT FOR AREAS ALONG THE TIDAL POTOMAC RIVER AND WESTERN SIDE OF THE CHESAPEAKE BAY THROUGH TONIGHT. PLEASE REFER TO THE LATEST HAZARD MESSAGE /WBCCFWLWX/ FOR FURTHER DETAILS. A FLOOD WATCH REMAINS IN EFFECT FOR THE OUTLOOK AREA THROUGH MIDNIGHT. PLEASE REFER TO THE LATEST HAZARD MESSAGE /WBCFFALWX/ FOR FURTHER DETAILS. A GALE WARNING IS IN EFFECT FOR THE LOWER TIDAL POTOMAC RIVER AND THE MARYLAND CHESAPEAKE BAY SOUTH OF POOLES ISLAND THROUGH THIS EVENING. OTHERWISE...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE MARYLAND CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER THROUGH FRIDAY MIDDAY. A COASTAL FLOOD ADVISORY COULD BE NECESSARY ON FRIDAY FOR AREAS ADJACENT TO THE TIDAL POTOMAC RIVER AND CHESAPEAKE BAY. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE THIS WEEKEND FOR PORTIONS OF THE TIDAL POTOMAC AND MARYLAND CHESAPEAKE BAY. .SPOTTER INFORMATION STATEMENT... THE SPOTTER NETWORK HAS BE ACTIVATED. FLOODING...SEVERE WEATHER AND RAINFALL REPORTS ARE APPRECIATED. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-111000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 357 PM EST THU MAR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FROM HIGHLAND COUNTY VIRGINIA EAST THROUGH THE CENTRAL SHENANDOAH VALLEY AND INTO PORTIONS OF THE NORTHERN VIRGINIA PIEDMONT. SCATTERED THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. THERE IS ALSO THE POSSIBILITY OF AN ISOLATED TORNADO. A FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR THE OUTLOOK AREA. PLEASE REFER TO THE LATEST HAZARD MESSAGE /WBCFFALWX/ FOR FURTHER DETAILS. A WINTER WEATHER ADVISORY IS IN EFFECT OVERNIGHT FOR THE WESTERN SLOPES OF THE ALLEGHENY FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MINOR TO MODERATE RIVER FLOODING IS EXPECTED ACROSS MANY LOCATIONS ALONG THE POTOMAC AND RAPPAHANNOCK RIVERS FROM LATE TONIGHT THROUGH SATURDAY. THE WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON FOR THE WESTERN SLOPES OF THE ALLEGHENY FRONT. .SPOTTER INFORMATION STATEMENT... THE SPOTTER NETWORK HAS BE ACTIVATED. FLOODING...SEVERE WEATHER AND RAINFALL REPORTS ARE APPRECIATED.
In the hours before
Special weather statement, Mar 10, 2:57 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
257 PM EST THU MAR 10 2011
VAZ025-036-037-102045-
NELSON VA-ALBEMARLE VA-AUGUSTA VA-
257 PM EST THU MAR 10 2011
...AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS TO AFFECT
NELSON...ALBEMARLE AND AUGUSTA COUNTIES...
AT 252 PM EST...DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND
ISOLATED THUNDERSTORMS LOCATED ABOUT 60 MILES SOUTH OF WAYNESBORO OR
ABOUT 30 MILES SOUTH OF LOVINGSTON...MOVING NORTH AROUND 35 MPH.
LOCATIONS IMPACTED INCLUDE PIEDMONT...TYE RIVER...PINEY RIVER...
GLADSTONE...FIVE FORKS...ROSELAND...MASSIES MILL...BRYANT...TYRO AND
SHIPMAN.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
IN ADDITION...THIS AREA OF SHOWERS AND ISOLATED THUNDERSTORMS WILL
HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL. A FLASH FLOOD WARNING
REMAINS IN EFFECT.
&&
LAT...LON 3753 7886 3756 7892 3769 7899 3772 7907
3777 7908 3779 7917 3789 7915 3809 7949
3816 7945 3818 7951 3823 7941 3832 7937
3847 7922 3821 7875 3827 7865 3812 7821
3777 7849 3775 7863 3763 7873 3764 7882
TIME...MOT...LOC 1952Z 206DEG 30KT 3748 8001 3761 7965
3762 7937 3753 7899 3735 7888 3688 7875Special weather statement, Mar 10, 3:32 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
332 PM EST THU MAR 10 2011
MDZ501-502-WVZ050-055-502>504-102100-
HARDY WV-HAMPSHIRE WV-EASTERN GRANT WV-
CENTRAL AND EASTERN ALLEGANY MD-EXTREME WESTERN ALLEGANY MD-
WESTERN MINERAL WV-EASTERN MINERAL WV-
332 PM EST THU MAR 10 2011
...AN AREA OF HEAVY RAIN TO AFFECT HARDY...HAMPSHIRE...EASTERN
GRANT...CENTRAL AND EASTERN ALLEGANY...EXTREME WESTERN
ALLEGANY...WESTERN MINERAL AND EASTERN MINERAL COUNTIES...
AT 331 PM EST...DOPPLER RADAR INDICATED AN AREA OF HEAVY RAIN MOVING
NORTH AT 35 MPH ACROSS HARDY...HAMPSHIRE AND MINERAL COUNTIES.
LOCATIONS IMPACTED INCLUDE ROMNEY AND FORT ASHBY.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3942 7835 3939 7835 3928 7839 3926 7841
3915 7844 3904 7856 3903 7856 3897 7861
3898 7863 3896 7865 3902 7911 3959 7898
TIME...MOT...LOC 2031Z 198DEG 30KT 3912 7881Local storm report, Mar 10, 3:45 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
345 PM EST THU MAR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLOOD BEL AIR 39.53N 76.35W
03/10/2011 HARFORD MD 911 CALL CENTER
FLOODING ON EAST JARRETTSVILLE ROAD FROM RT 1 TO RT 24
IN THE FOREST HILL AREA.
&&
EVENT NUMBER LWX1100128
KLWThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 9:26 PM EST | River Flood Warning | LWX | Hampshire | 47 hr |
| Mar 10, 3:25 PM EST | Winter Weather Advisory | LWX | Grant, Mineral, Pendleton | 24 hr |
| Mar 10, 3:32 PM EST | Special Weather Statement | LWX | Hampshire, Hardy, Mineral | 28 min |
| Mar 10, 5:24 PM EST | Special Weather Statement | LWX | Jefferson | 36 min |
| Mar 10, 5:26 PM EST | Areal Flood Warning | LWX | Hampshire, Hardy | 3 hr |
| Mar 10, 5:34 PM EST | Severe Thunderstorm Warning | LWX | Berkeley, Jefferson | 41 min |
| Mar 10, 6:07 PM EST | Flash Flood Warning | LWX | Berkeley, Jefferson, Morgan | 3 hr |
| Mar 10, 6:38 PM EST | Areal Flood Warning | LWX | Grant, Hampshire, Hardy, Mineral, Morgan | 3 hr |
Nearby
Flash Flood Warnings in West Virginia, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.